Psych Central

Go Back   Forums at Psych Central > Mental Health Support > Bipolar



advertisement
Reply
Thread Tools Display Modes
Unread 09-14-2012, 12:01 PM   #1
Member
TheHighPriestess Raise my hands, paint my spirit gold
 
Member Since: Mar 2012
Location: nowhere
Posts: 197
My Mood:

2 yr Member
59 hugs
given
Trig "Latuda" for Bipolar? And venting/updates...

Hey all! Haven't been on for a while. How's everyone doing? Well a few months back when I first joined, I had just recently been diagnosed with bipolar type II. I was in a depression and prescribed seroquel as needed and Lamictal to take every night. As I was getting up to the therapeutic level of Lamictal, my depression was worsening. I wrote what was essentially a suicide letter to my husband and was *this close* to getting drunk and taking every pill in the house. Then one night, I snapped and all the sudden was hypomanic which I didn't realize that's what it was until a couple weeks ago (nearly three months after my mania began). I left my husband and children, spending every penny, cheated on my husband with someone I barely knew, drinking, doing drugs, eating nothing, never sleeping... You know the deal. Needless to say, I had stopped taking my meds and was completely in denial that I even had bipolar. Well, I decided to move back in with my husband and I quit my job and realize that yes I do have bipolar. I am still slightly manic but have gotten into see my pdoc today. She decided to put me on 40mg of Latuda per night and I have never heard of this medication before. It is an atypical antipsychotic and has not been FDA approved as of yet for the treatment of bipolar but my pdoc says it works wonders for bipolar depression. After doing some research this morning, I have read a lot of great things about it. Not a lot of side effects. The most common ones being nausea if you don't take it with food, drowsiness, an insignificantly decreased need for sleep (which hasn't bothered most people taking it), irritability which can either be tolerable or intolerable depending on the person, and some restlessness or anxiety. The main negative I have read is that some people just can't handle the irritability which isn't always a side effect. But some people also say it has helped with their anxiety as well as depression. Just wondering if anyone here has experience with this medication??? I just hope it doesn't send me into hypomania like the Lamictal did. I see my pdoc again in three weeks and have an appointment with my T lined up for Tuesday. Thanks for reading and sorry for the novel!!!
TheHighPriestess is offline   Reply With Quote
Unread 09-14-2012, 02:40 PM   #2
Member
 
Phoenix060912's Avatar
Phoenix060912 feeling angry and alone
 
Member Since: Aug 2012
Location: Delray Beach, FL
Posts: 33
My Mood:

2 yr Member
25 hugs
given
Post Re: "Latuda" for Bipolar? And venting/updates...

Hey, I just want to give you a heads up about the Latuda. I am also suffering from Bipolar but it is Bipolar I with psychotic features (hallucinations and voices). I was placed on Latuda last October and I went from being manic to suicidally depressed. I was hospitalized I was so ill. My pdoc and the pdoc at the psych hospital think it was a reaction to the Latuda. They had not heard of that kind of reaction, but it was the only logical one they could come up with. Once I was taken off of the med I flew to hypomania, but I'd much rather be that way. They gave me a different med, which ended up not working, but I am used to that.

What I am saying is just be careful and watch for any mood change when dealing with new meds. You nor the pdocs really know how your body chemistry is going to mix with the old meds and the new ones.


Phoenix060912
Phoenix060912 is offline   Reply With Quote
"Thanks for this!" says:
Unread 09-14-2012, 08:26 PM   #3
Member
 
HurtingFML's Avatar
HurtingFML Almost over the edge
 
Member Since: Jun 2012
Location: new orleans
Posts: 34
My Mood:

2 yr Member
8 hugs
given
Default Re: "Latuda" for Bipolar? And venting/updates...

Hey, im sorry to hear about your manic state. When I tell you I know exactly what you are talking about, ive done everything under the sun including all you have named. Dont be to hard on yourself, it will only make things worst. I was recently put on latuda about 4 days ago. From my experience it makes me nausea and that irritates me. And it makes me sleep atleast 3 times one after another. I feel ok after I awake from 3 naps ..but other than that i have no symptoms. hope this helps
HurtingFML is offline   Reply With Quote
"Thanks for this!" says:
Unread 09-15-2012, 11:19 AM   #4
Member
TheHighPriestess Raise my hands, paint my spirit gold
 
Member Since: Mar 2012
Location: nowhere
Posts: 197
My Mood:

2 yr Member
59 hugs
given
Default Re: "Latuda" for Bipolar? And venting/updates...

Thank you both for your replies. Phoenix, I am sorry you had to go through that. Yes, I always get scared/hesitant to try a new med for fear of the possible side effects and the realization that it could take years if ever to find the right med/combination that will help me also scares and saddens me. I am getting worse and worse as times goes on and now that I am just recently starting to get treatment, my marriage is already hanging by a thread. I am scared and saddened about the possibility of losing everything I love and care for. The next time I go into a hypomanic state, I will surely lose my family for good. My husband is fed up and I have hurt a lot of people. Hurting, thank you for sharing your experience with the med. I took it for the first time last night and experienced no sypmtoms: drowsiness, nausea, nothing. I hope it stays that way and I hope it works for me! Thanks again.
TheHighPriestess is offline   Reply With Quote
Unread 09-16-2012, 03:49 PM   #5
Member
 
sonotony's Avatar
sonotony Anxious
 
Member Since: Sep 2012
Location: Chicagoland, IL
Posts: 20
2 yr Member
Default Re: "Latuda" for Bipolar? And venting/updates...

Latuda shouldn't cause hypomania. I'm on it too. Latuda is primarily used in BP as a mood stabilizer. It is supposed to prevent mania and not cause it. I haven't been manic since I have been on it, but then again, I haven't been manic for over two years. The bad thing is that Latuda does absolutely nothing for my depression and my anxiety continues to be through the roof. Basically, Latuda is doing nothing for me either way. That's why I like it so much. Every other BP med I have been on makes me sick in some way and provides no benefit. There are a couple weird things about it... On occasion, I get a little restless or shaky on it. I was at 80mg, but was too jittery, so I went back to 40mg. Also, it messes with my core body temperature. I'm hot all the time. I always have to sleep with the A/C on and i can't sleep under the blankets anymore. It's driving my wife crazy.
sonotony is offline   Reply With Quote
"Thanks for this!" says:
Unread 09-20-2012, 07:52 AM   #6
Member
TheHighPriestess Raise my hands, paint my spirit gold
 
Member Since: Mar 2012
Location: nowhere
Posts: 197
My Mood:

2 yr Member
59 hugs
given
Question Re: "Latuda" for Bipolar? And venting/updates...

K so been taking the Latuda since Friday and it's supposed to start working right away but I haven't noticed a change with anything and neither does my hubby so we'll just give it more time and see. Still feeling a bit manic like, very bouncy would best describe it. Went in to see my T on Tuesday accompanied by my husband so she got some extra insight to my symptoms and behaviors so that was good. In regards to pdoc's med choice, T says, "I'm surprised she didn't prescribe lithium!" which kind of surprised me that she said that. T says she doesn't understand why pdoc would prescribe something for bipolar depression when I just got over a manic episode and still feel so extra bouncy. I wonder the same thing. Hubby says that even though it's supposed to help with bipolar depression, it's still an AP so it helps with mania automatically. Is that right?? I dunno. T says we have lots of work to do and I agree. Thanks again for reading and your replies.
TheHighPriestess is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 06:09 PM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified